H μυοκαρδίτιδα ως παρενέργεια της αντινεοπλασματικής θεραπείας με αναστολείς σημείων ελέγχου του ανοσοποι-ητικού συστήματος
MYOCARDITIS AS A SIDE EFFECT OF ANTI-CANCER THERAPY WITH IMMUNE CHECKPOINT INHIBITORS
Antonios Masdrakis, Dimitrios Efstathiou, Stylianos Konstantinidis
2nd Cardiology Department, Hygeia Hospital, Athens, Greece
Immune Checkpoint Inhibitors (ICI) consist a new class of anti-cancer drugs which has been developed in recent years and shown remarkable results in the fight against metastatic cancers such as melanoma, non-small cell lung cancer and kidney cancer. It is a form of immunotherapy and their mechanism of action lies in the inhibition of "checkpoints" of the immune system used by cancer cells so as not to be neutralized by the natural immune mechanisms of the human body and in particular the T cells. These drugs boost the immune response against cancer cells, but this reaction also targets the patient's own organs, resulting in the possibility of presentation of immune-related adverse events ("irAEs") which may complicate the administered immunotherapy and lead to its discontinuation. Theoretically any organ can be affected, but more often clinicians deal with side effects from the gastrointestinal tract, endocrine glands, skin and liver. Cardiovascular side effects are uncommon including myocardits which is the most severe and potentially fatal and other such as Takotsubo syndrome, pericarditis, coronary vasospasm, acute coronary syndrome,vasculitis, arrhythmias and non-inflammatory dysfunction of left ventricle .
Key words: Myocarditis, Immune Checkpoint Inhibitors, Cardiotoxicity, Side effects, T-lymphocytes